News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: painful skin and hair downfall


 nedant - Thu Jul 01, 2010 3:39 am

Dear doctor
i am neda from iran.
I have a sister. She is 23 years old. She has hair growthing problem on her head since 15 years.
In first years of her life, her hairs were dense but suddenly they began to downfall as the skin of her head can be seemed. This matter is in between her brow and top of her head like a semicircle.
The skin of this area is red, hot and painful as nobody can touch her hairs or head because of pain.
When her hairs began to downfall, she went to many doctors and they asked her many tests for many bool indicators, many kinds of hormone tests with many indicators but all of them were normal and are normal still.
I want to add that the talons of my sister both in her hands and in her foots are very strong and they can not stave easily.
When the doctors can not found any unnormal thing in her tests, so they gave her many kinds of vitamins like fefol, zinc plus, multi daily, normal zinc, B pantine, farmaton, sanostol, neurobion, and many kinds of other vitamins that I can not remember their names.
Also they gave her many kinds of lotions and many kinds of shampoos with chemical and herbaceous materials but they were not useful.
One of last doctors gave her, a neurologic drug with fluoxetine name that it can lessen the pain of her head and skin of head but it can not help to grothing her hairs as it is a neurologic drug.
Also I want to add that her hair filaments are very squatty but when they are growth for 5 cm, they begin to downfall. Her monthly period is regular and she has not any volume in her cysts or she has not any putrefaction in any place of her body and we have not any person like her in our family as genetic.
Her weight is 55 kg and her length is 160 cm. she has some worries in her life but they are not unusual.
She is single.
Really she is very sad about her hairs and she can not go any where,
Would you please help us about this matter?

Looking forward for your kind helps.
Best regards
Neda
 Dr.M.jagesh kamath - Tue Jul 13, 2010 4:21 am

User avatar Hello Neda,Your sister has symptoms related to burning scalp syndrome.When there is hairloss as in telogen effluvium there is supposed to be liberation of some chemicals like substance P.This is the possible cause of pain in this syndrome of which cause is unknown.Depressive illness are associated and that is why she has been given fluoxitene.
The area you have mentioned also affects connective tissue disorder called SLE in which the hair gets fragile in the frontal regeion and gets cut.These are known as lupus hairs.Also depression is seen in association with systemic lupus erythematosis.Since she has no other symptoms like joint pains,oral ulcerations,malar rash this is unlikely and only speculative.All the same tests like ANA may be required to make sure.
Do keep us informed about your sister's improvement.Capsicain containing cremes are said to help.Your dermatologist may be the right person to assess and prescribe.
Best wishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here